Semiclassical mechanics for time-dependent Wigner functions

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

An explicit and computable asymptotic integral representation is obtained for the time-dependent Wigner distribution associated with the initial quantum state ψ(x,0) = f(x) eiS(x)/ℏ in the semiclassical (ℏ → 0) limit. The approximations are valid to arbitrarily high order in ℏ over any finite time interval. The leading order term is further analyzed to obtain a classically determined phase space function which is related to a classical probability density on phase space. The results hold for a large class of time-dependent potentials.

Original languageEnglish (US)
Pages (from-to)2185-2205
Number of pages21
JournalJournal of Mathematical Physics
Volume34
Issue number6
DOIs
StatePublished - Jan 1 1993
Externally publishedYes

Fingerprint

Wigner Function
Mechanics
Phase Space
Wigner Distribution
Quantum State
Probability Density
Integral Representation
function space
Valid
Higher Order
Interval
Term
Approximation
intervals
approximation
Class

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Semiclassical mechanics for time-dependent Wigner functions. / Robinson, Sam L.

In: Journal of Mathematical Physics, Vol. 34, No. 6, 01.01.1993, p. 2185-2205.

Research output: Contribution to journalArticle

@article{5f21ba472bc84c559411a9e65bda5ef3,
title = "Semiclassical mechanics for time-dependent Wigner functions",
abstract = "An explicit and computable asymptotic integral representation is obtained for the time-dependent Wigner distribution associated with the initial quantum state ψ(x,0) = f(x) eiS(x)/ℏ in the semiclassical (ℏ → 0) limit. The approximations are valid to arbitrarily high order in ℏ over any finite time interval. The leading order term is further analyzed to obtain a classically determined phase space function which is related to a classical probability density on phase space. The results hold for a large class of time-dependent potentials.",
author = "Robinson, {Sam L}",
year = "1993",
month = "1",
day = "1",
doi = "10.1063/1.530112",
language = "English (US)",
volume = "34",
pages = "2185--2205",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "6",

}

TY - JOUR

T1 - Semiclassical mechanics for time-dependent Wigner functions

AU - Robinson, Sam L

PY - 1993/1/1

Y1 - 1993/1/1

N2 - An explicit and computable asymptotic integral representation is obtained for the time-dependent Wigner distribution associated with the initial quantum state ψ(x,0) = f(x) eiS(x)/ℏ in the semiclassical (ℏ → 0) limit. The approximations are valid to arbitrarily high order in ℏ over any finite time interval. The leading order term is further analyzed to obtain a classically determined phase space function which is related to a classical probability density on phase space. The results hold for a large class of time-dependent potentials.

AB - An explicit and computable asymptotic integral representation is obtained for the time-dependent Wigner distribution associated with the initial quantum state ψ(x,0) = f(x) eiS(x)/ℏ in the semiclassical (ℏ → 0) limit. The approximations are valid to arbitrarily high order in ℏ over any finite time interval. The leading order term is further analyzed to obtain a classically determined phase space function which is related to a classical probability density on phase space. The results hold for a large class of time-dependent potentials.

UR - http://www.scopus.com/inward/record.url?scp=21144478964&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=21144478964&partnerID=8YFLogxK

U2 - 10.1063/1.530112

DO - 10.1063/1.530112

M3 - Article

VL - 34

SP - 2185

EP - 2205

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 6

ER -